| Model Number |
M00562570 |
| Medical Device Problem Codes |
Failure to Deliver Energy (1211); Failure to Cut (2587)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/15/2021
Type of Reportable Event
Malfunction
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Manufacturer report # 3005099803-2021-05514 for the associated reportable device information.It was reported to boston scientific corporation that a profile medium oval flexible snare was used in the colon during a polypectomy procedure performed on (b)(6) 2021.It was reported that during the procedure and inside the patient, the snare would not produce heat and would not cauterize the target polyp.The snare was securely attached to the active cord and had no problems with the cautery pins.There was an attempt to apply cautery and multiple cautery boxes were tried but did not show any signs to the target polyp.A second profile snare was also unable to produce heat and would not cauterize the target polyp.The procedure was completed with a different snare.There were no patient complications reported as a result of this event.
Additional Manufacturer Narrative
The patient's weight is (b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
Additional Manufacturer Narrative
Block a4: the patient's weight is 15.5 kg.Block h6: problem code a050702 captures the reportable event of snare loop cutting problems.Block h10: investigation results: a profile medium oval flexible snare was received for analysis.Visual and microscope inspection of the returned device revealed that the flare was detached and stretched.Additionally, the distal and proximal sides of the working length had several kinks.Therefore, functional test was not performed due to the device condition.Electrical test was performed and the device was found within specifications.No other problems were noted.The reported event of "loop failure to cut" could not be confirmed since the device cannot be functionally evaluated with respect to anatomical/procedural factors encountered during the procedure.The reported event of "device failure to deliver energy" was unable to be confirmed since no problems were noted with the electrical device testing during test upon return.The product record review confirmed that this is not a new failure type and the risk was anticipated.There was no evidence of a manufacturing problem, design or user problem which could have caused the complaint.Based on the information reported the device was used after the expiration date of the device.It is important to mention that the integrity and functionality of the device could not be ensured if the device is used after this date as mention in the instruction for use (ifu) of the device.Upon product analysis, it was observed that the working length was noted kinked and bent.Additionally, the flare was detached (stretched by force applied over it), so it was probable that an excessive force being applied over the device could result in the damages found and the integrity of the catheter could be affected by the use of a device with the expiration date exceeded.Based on the information available and the returned device analysis, the most probable root cause for the reported events is no problem detected.This code was selected as the most probable complaint cause since the reported events cannot be confirmed.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report 3005099803-2021-05514 for the associated reportable device information.It was reported to boston scientific corporation that a profile medium oval flexible snare was used in the colon during a polypectomy procedure performed on (b)(6) 2021.It was reported that during the procedure and inside the patient, the snare would not produce heat and would not cauterize the target polyp.The snare was securely attached to the active cord and had no problems with the cautery pins.There was an attempt to apply cautery and multiple cautery boxes were tried but did not show any signs to the target polyp.A second profile snare was also unable to produce heat and would not cauterize the target polyp.The procedure was completed with a different snare.There were no patient complications reported as a result of this event.